Is it normal to have brown discharge for 5 days

Patient

Q: Is it normal to have brown discharge for 5 days after finishing antibiotic for uti? Today it has a sulphur smell to it. Nothing itches or hurts. I haven't had a period in 3.5 years as I have Mirena.

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
Antibiotics may not themselves responsible for brown discharge.
But recent illness like UTI can alter the hormonal levels and can affect the efficacy of Mirena.
So, if the brown discharge persists, better to consult your doctor once and get evaluated to find out the possible cause and take treatment accordingly.
In case of hormonal imbalance, additional dose of hormones can help in decreasing brown discharge.

Take care

Related Q&A

Q: My vagina smells really weird ever since I had my baby. What can I do?

Q: Ive seen something black and moving in my vagina im worried i have some kind of parasite

Q: My the outside of my vagina area has been feeling uncomfortable. The doctor I went to have me three pills to take for...

Q: I have been having a little discharge, sometimes it's white sometimes it's a little yellow with occasional itching--b...

Q: I've noticed some blood in my vaginal discharge in between my period. It is not heavy and I don't feel any other side...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews